• Now You See It, Now You Do Not: A Case of Infliximab-Induced Vanishing Bile Duct Syndrome.

      Shah, Parth; Larson, Brent; Wishingrad, Marc; Nissen, Nicholas; Björnsson, Einar; Sundaram, Vinay; 1Department of Internal Medicine, Cedars-Sinai Medical Center, Los Angeles, CA. 2Department of Pathology and Laboratory Medicine, Cedars-Sinai Medical Center, Los Angeles, CA. 3Department of Gastroenterology, Cedars-Sinai Medical Center, Los Angeles, CA. 4Department of General Surgery, Cedars-Sinai Medical Center, Los Angeles, CA. 5Department of Internal Medicine, The National University Hospital of Iceland, Reykjavik, Iceland. 6Department of Gastroenterology and Hepatology, Cedars-Sinai Medical Center, Los Angeles, CA. (Lippincott Williams & Wilkins, 2019-07-10)
      Infliximab is a commonly used antitumor necrosis factor alpha agent, especially in patients with inflammatory bowel disease. It has been associated with drug-induced liver injury including immunologic reactions, with rare cases of acute liver failure. We describe a patient with chronic cholestasis and loss of intrahepatic bile ducts after therapy with infliximab for refractory ulcerative colitis consistent with a diagnosis of vanishing bile duct syndrome. About 3 months after the initial infusion, the patient developed subfulminant liver failure and required liver transplantation.